MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER
Catalog Number 6630904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with degenerative disc disease.During surgery, the tip of the driver broke.The tip of the driver is still in the plate, located in the patient.The surgeon was not able to remove the broken tip during the procedure.There will not be any subsequent surgery to recover the broken tip as it is lodged directly into the implant.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed about 2mm has been broken off.Optical inspection of the fracture surface confirmed circular material flow.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8230136
Report Number1030489-2019-00028
Device Sequence Number1910276
Product Code HXX
UDI-Device Identifier00643169363496
UDI-Public00643169363496
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6630904
Device Lot NumberIM14J052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer04/16/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR